Alert archive / Ohio / Special Marine Warnings in 2014
Special Marine Warning 21, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 17, 2014, 8:01 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 17, 2014, 9:30 PM EDT
- In force
- 89 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
The radar
The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WHUS51 KCLE 180001
SMWCLE
LEZ147>149-167>169-180130-
/O.NEW.KCLE.MA.W.0021.140618T0001Z-140618T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WILLOWICK TO RIPLEY NY...
* UNTIL 930 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 15 NM
NORTH OF ASHTABULA...MOVING EAST AT 45 KNOTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ERIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4164 8146 4166 8148 4208 8152 4225 8107
4238 8011 4247 7984 4235 7981 4228 7973
4225 7975 4222 7988 4204 8027 4206 8057
4196 8055 4185 8100 4172 8137
TIME...MOT...LOC 0002Z 271DEG 43KT 4217 8078
$$
KING1 follow-up statement
500
FZUS71 KCLE 180116
MWSCLE
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
916 PM EDT TUE JUN 17 2014
LEZ147>149-167>169-180125-
/O.CAN.KCLE.MA.W.0021.000000T0000Z-140618T0130Z/
916 PM EDT TUE JUN 17 2014
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
WILLOWICK TO GENEVA-ON-THE LAKE OH...
GENEVA-ON-THE-LAKE TO CONNEAUT OH...
CONNEAUT OH TO RIPLEY NY...
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5NM OFF SHORELINE TO
US/CANADIAN BORDER...
GENEVA-ON-THE-LAKE TO CONNEAUT OH BEYOND 5NM OFF SHORE TO US/CANADIAN
BORDER...
CONNEAUT OH TO RIPLEY NY BEYOND 5NM OFF SHORE TO US/CANADIAN
BORDER...
THE THUNDERSTORMS HAVE MOVED ONSHORE AND NO LONGER POSE A
SIGNIFICANT RISK TO BOATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4164 8146 4166 8148 4208 8152 4225 8107
4238 8011 4247 7984 4235 7981 4228 7973
4225 7975 4222 7988 4204 8027 4206 8057
4196 8055 4185 8100 4172 8137
TIME...MOT...LOC 0115Z 271DEG 43KT 4214 7960
$$
KOSARIKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 17, 7:44 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 17, 7:44 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 744 PM EDT TUE JUN 17 2014 .SYNOPSIS... A FRONTAL BOUNDARY NEAR LAKE ERIE WILL WAVER BACK AND FORTH ACROSS THE FORECAST AREA THROUGH THE WEEKEND BEFORE THE FRONT FINALLY MOVES OFF TO THE SOUTHEAST BY MONDAY. && .NEAR TERM /THROUGH WEDNESDAY/... THE CONVECTION THRU THIS EVENING SHOULD SETTLE DOWN ONCE THE SUN SETS AND THE AIRMASS COOLS SOME AND STABILIZES. THE NEXT WAVE OF LOW PRESSURE RIDES ALONG THE FRONT NORTH OF THE AREA TONIGHT HELPING TO START PUSHING THE FRONT SOUTH TOWARD LAKE ERIE. THE AIRMASS WILL REMAIN QUITE UNSTABLE OVERNIGHT. CONVECTION ALONG THE FRONT AIDED BY WEAK UPPER ENERGY WILL SAG SOUTH AND SHOULD START TO AFFECT AT LEAST THE NORTHERN PART OF THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE MODELS DIFFER ON WHETHER THERE WILL BE A LULL IN CONVECTION DURING WED MORNING INTO EARLY AFTERNOON AFTER THE EARLY WAVE OF ENERGY MOVES OFF TO THE EAST. WILL SHOW SOME DECREASE IN POPS FOR A WHILE THEN RAMP THE POPS BACK UP AS DAYTIME HEATING CAUSES THE AIRMASS TO BECOME EVEN MORE UNSTABLE. WITH THE COLD FRONT SLOWLY SAGGING WELL DOWN THRU THE CWA BEFORE STALLING BY THU EVE WILL KEEP THE POPS AT LEAST IN THE HIGH CHANCE CATEGORY UNTIL SOME DRIER AIR STARTS TO PUNCH INTO THE NE BY LATE THU. GOOD INSTABILITY AND SOME SHEAR SHOULD CONTINUE TO SUPPORT THE POSSIBILITY OF SOME SEVERE STORMS. THE UPPER ENERGY GETS STRETCHED OVER THE AREA THU NIGHT INTO EARLY FRI LESSENING THE OVERALL CHANCE FOR TSRA. THE DRIER AIR IN THE NE SHOULD KEEP THE THREAT FOR TSRA IN MAINLY THE SW HALF OF THE AREA. WEAK UPPER RIDGING FLATTENS LATER FRI AND FRI NIGHT WHILE THE FRONT LIFTS BACK NE. WILL SHIFT THE CHANCE FOR PRECIP BACK NE WITH THE SHIFTING FOCUS. WELL ABOVE NORMAL TEMPS WED WILL MODERATE BACK CLOSE TO NORMAL FOR THU THRU FRI AS THE FRONT AND CLOUDS SETTLE BACK OVER THE AREA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE RIDGE ALOFT IS PROGGED TO FLATTEN AND BECOME NORTHWEST BY THE WEEKEND. THE UPPER LOW FROM THE ROCKIES IS PROGGED TO SLOWLY DROP INTO THE DEVELOPING TROUGH ACROSS THE GREAT LAKES EARLY NEXT WEEK. THE MODELS HAVE BEEN INCONSISTENT ON THE MOVEMENT AND STRENGTH OF THE APPROACHING UPPER LOW. A WEAKENING COLD FRONT MAY FINALLY FLUSH OUT THE STATIONARY BOUNDARY ON SATURDAY. THERE IS SOME INDICATION THAT THE FRONT MAY GET THROUGH EARLY IN THE DAY. NOT ENOUGH CONFIDENCE IN THE TIMING YET TO PROMISE A DRY DAY. A SERIES OF WEAK COLD FRONTS OR TROUGHS ARE LIKELY EARLY NEXT WEEK AS THE FLOW ALOFT BECOMES NORTHWEST AND THE TROUGH DEEPENS. IT MAY TAKE UNTIL TUESDAY OR WEDNESDAY NEXT WEEK FOR THE SURFACE HIGH TO BUILD DOWN AND PUSH A DRIER AND STABLE AIR MASS AT WHICH POINT WE COULD FINALLY TAKE THE CHANCE OF SHOWERS/STORMS OUT OF THE FORECAST. THE CONVECTION WILL LIKELY BECOME MORE DIURNAL...MAINLY AFTERNOON AND EVENING. TEMPERATURES GO FROM A FEW DEGREES ABOVE NORMAL ON SATURDAY TO NEAR NORMAL EARLY NEXT WEEK. DEWPOINTS SHOULD DROP BACK TO NEAR NORMAL SO NOT AS HUMID. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... BEST CHANCE FOR CONVECTION IS FAR NORTHEAST OHIO AND NWRN PA THIS EVENING. OTHERWISE VFR...ALTHOUGH WILL ALSO KEEP VCTS IN A FEW LOCATIONS WEST INTO THE EVENING FOR CONVECTION IN NRN INDIANA. OVERNIGHT EXPECT ANOTHER ROUND OF CONVECTION WILL LIKELY OCCUR TOWARDS MORNING BUT PLACEMENT UNCERTAIN AT THIS TIME. SAME FOR WEDNESDAY SO DID PUT IN VCTS ACROSS MUCH OF THE AREA. .OUTLOOK...NON VFR LIKELY AT TIMES WEDNESDAY NIGHT THROUGH SUNDAY IN SHOWERS AND THUNDERSTORMS AS WELL AS MORNING FOG/MIST. && .MARINE... THE SOUTH WIND/WAVES ON LAKE ERIE WERE HEADING TOWARD THE CANADIAN SIDE OF THE LAKE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE LIKELY AS TIME GOES ON...ESPECIALLY LATER TONIGHT AND WEDNESDAY. MARINERS WILL HAVE TO BE ALERT FOR THE CHANCE OF THUNDERSTORMS WITH STRONG WINDS. THE GRADIENT WILL BE LIGHTER ON WEDNESDAY AND LOCAL LAKE BREEZES ARE POSSIBLE. A WEAK COLD FRONT WILL DROP ACROSS THE LAKE BY WEDNESDAY NIGHT AND THE FLOW WILL LIKELY COME AROUND FROM THE NORTHEAST ON THURSDAY. BY FRIDAY THE FRONT WILL LIKELY HEAD BACK NORTH AND WINDS MAY COME BACK AROUND FROM THE SOUTH ALTHOUGH NOT A LOT OF CONFIDENCE IN THE FORECAST POSITION OF THE FRONT LATER IN THE WEEK SO NOT A LOT OF CONFIDENCE IN THE WIND DIRECTION FORECAST. WIND SPEEDS SHOULD GENERALLY REMAIN LIGHT BUT THERE IS STILL THE RISK OF THUNDERSTORMS. THE FLOW SHOULD COME AROUND MORE FROM THE WEST BY THIS WEEKEND AS ANOTHER WEAK COLD FRONT CROSSES THE LAKE AND THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...TK MARINE...KOSARIK
Hazardous weather outlook, Jun 17, 7:45 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 745 PM EDT TUE JUN 17 2014 LEZ142>147-162>167-OHZ003-006>013-017>023-027>033-036>038-047-182345- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 745 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE ALONG A FRONTAL BOUNDARY ACROSS THE FORECAST AREA TONIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE. THE GREATEST THREAT IS DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE WEDNESDAY. AGAIN THE GREATEST THREAT IS FROM DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-148-149-168-169-OHZ014-089-PAZ001>003-182345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 745 PM EDT TUE JUN 17 2014 ...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS ARE EXPECTED TO MOVE ALONG A FRONTAL BOUNDARY ACROSS THE FORECAST AREA TONIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE. THE GREATEST THREAT IS DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE WEDNESDAY. AGAIN THE GREATEST THREAT IS FROM DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED.
In the hours before
Special weather statement, Jun 17, 6:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 638 PM EDT TUE JUN 17 2014 OHZ012-014-089-PAZ001>003-172345- LAKE-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...JEFFERSON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 638 PM EDT TUE JUN 17 2014 STRONG THUNDERSTORMS OVER LAKE ERIE WILL CONTINUE TO MOVE EAST SOUTHEAST ONTO LAND THIS EVENING. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH AND SMALL HAIL. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AND COULD LEAD TO LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THERE IS A POSSIBILITY SOME OF THE THUNDERSTORMS WILL INTENSIFY AND BECOME SEVERE. CHECK OUR WEBSITE OR NOAA WEATHER RADIO FOR THE LATEST WATCHES AND WARNINGS. SCHEPEL
Local storm report, Jun 17, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL CRANESVILLE 41.90N 80.34W
06/17/2014 E1.00 INCH ERIE PA TRAINED SPOTTER
0745 PM HAIL ASHTABULA 41.88N 80.80W
06/17/2014 E1.75 INCH ASHTABULA OH TRAINED SPOTTER
&&
SCHEPELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:21 PM EDT | Tornado Warning | CLE | Ashtabula | 39 min |
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jun 17, 9:38 PM EDT | Areal Flood Warning | CLE | Ashtabula | 6 hr |
| Jun 17, 10:21 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jun 17, 10:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 60 min |
| Jun 18, 2:20 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark, Summit | 6 hr |
| Jun 18, 4:54 AM EDT | Areal Flood Warning | CLE | Stark, Summit | 10 hr |
| Jun 18, 7:48 AM EDT | Flash Flood Warning | CLE | Ashtabula | 6 hr |
| Jun 18, 11:21 AM EDT | River Flood Warning | CLE | Stark | 34 hr |
| Jun 18, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 43 min |
| Jun 18, 3:45 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 60 min |
| Jun 18, 3:47 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 18, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 61 min |
| Jun 18, 4:53 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 52 min |
| Jun 18, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 52 min |
| Jun 18, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wyandot | 45 min |
| Jun 18, 5:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Trumbull | 59 min |
| Jun 18, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 42 min |
| Jun 18, 5:54 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 18, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 48 min |
| Jun 18, 6:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Jun 18, 6:11 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 49 min |
| Jun 18, 6:13 PM EDT | Flash Flood Warning | CLE | Ashtabula | 6 hr |
| Jun 18, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca | 39 min |
| Jun 18, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 46 min |
| Jun 18, 6:36 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 39 min |
| Jun 18, 6:45 PM EDT | Areal Flood Advisory | CLE | Lorain | 6 hr |
| Jun 18, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 65 min |
| Jun 18, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Trumbull | 61 min |
| Jun 18, 7:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jun 18, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 43 min |
| Jun 18, 7:58 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 62 min |
Nearby
Special Marine Warnings in Ohio, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.